Alert archive / California / Wind Advisories in 2008

Wind Advisory 29, NWS Sacramento, CA

December 23, 2008

NWS Sacramento, CA issued this wind advisory at Dec 23, 2008, 3:55 PM PST. It took effect at Dec 24, 2008, 6:00 AM PST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2008, 3:55 PM PST (23:55 UTC)
In effect from
Dec 24, 2008, 6:00 AM PST
Expired
Dec 24, 2008, 8:27 AM PST
In force
2 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 232355
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
355 PM PST TUE DEC 23 2008

..STRONG AND GUSTY SOUTHEASTERLY WINDS EXPECTED ON WEDNESDAY...

.A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE SOUTH OFFSHORE OF THE
CALIFORNIA COAST TONIGHT INTO TOMORROW. THIS WILL BRING A STRONG
PRESSURE GRADIENT RESULTING IN AN INCREASE IN THE WINDS TONIGHT
INTO WEDNESDAY OVER INTERIOR NORTHERN CALIFORNIA. STRONG WINDS
ABOVE THE SURFACE WILL MIX DOWN BRINGING WIND GUSTS OF UP TO 50
MPH.

CAZ017>019-241230-
/O.NEW.KSTO.WI.Y.0029.081224T1400Z-081225T0000Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
355 PM PST TUE DEC 23 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST WEDNESDAY FOR
THE SOUTHERN SACRAMENTO VALLEY AND THE NORTHERN SAN JOAQUIN VALLEY
ALONG WITH THE DELTA.

SOUTHEASTERLY WINDS WILL INCREASE TO 20 TO 30 MPH TOMORROW MORNING
AND CONTINUE THROUGH THE DAY. THE WINDS ARE ALSO EXPECTED TO BE
GUSTY WITH GUSTS UP TO 50 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR ABOVE AND/OR GUSTS
OF AT LEAST 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING LOOSE
OBJECTS. 

$$

CP/HSO
2 follow-up statements
000 
WWUS76 KSTO 241212
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
412 AM PST WED DEC 24 2008

..GUSTY SOUTHEAST WINDS EXPECTED TODAY...

.A LOW PRESSURE SYSTEM WILL MOVE SOUTH ALONG THE CALIFORNIA COAST
TODAY. IT WILL INCREASE THE PRESSURE GRADIENT FROM AROUND
INTERSTATE 80 SOUTH BEFORE IT SHIFTS INLAND LATER THIS AFTERNOON.
SOUTHEAST WINDS OF 20 TO 35 MPH...WITH GUSTS OVER 45 MPH CAN BE
EXPECTED SHORTLY AFTER SUNRISE ACROSS THE SOUTHERN SACRAMENTO
VALLEY...NORTHERN SAN JOAQUIN VALLEY AND DELTA AREAS TODAY. WINDS
WILL DECREASE LATER THIS AFTERNOON...HOWEVER BREEZY CONDITIONS
WILL PERSIST THIS EVENING AND TONIGHT. 

CAZ017>019-242015-
/O.CON.KSTO.WI.Y.0029.081224T1400Z-081225T0000Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
412 AM PST WED DEC 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE SOUTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY
AND CARQUINEZ STRAIT AND DELTA. 

SOUTHEAST WINDS WILL INCREASE TO 20 TO 35 MPH AFTER SUNRISE TODAY.
GUSTS OVER 45 MPH ARE LIKELY BY LATE MORNING. WINDS WILL DECREASE
BY LATE AFTERNOON...THOUGH THEY WILL REMAIN GUSTY INTO THIS
EVENING AND TONIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR ABOVE AND/OR GUSTS
OF AT LEAST 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING
LOOSE OBJECTS.

$$

SG
000 
WWUS76 KSTO 241627
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
827 AM PST WED DEC 24 2008


CAZ017>019-241730-
/O.CAN.KSTO.WI.Y.0029.000000T0000Z-081225T0000Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
827 AM PST WED DEC 24 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

A LOW PRESSURE AREA OFF THE COAST IS NOT EXPECTED TO GENERATE
STRONG WINDS OVER THE INTERIOR VALLEY TODAY...THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

HOWEVER AS THE LOW PRESSURE AREA DROPS SOUTHWARD THIS EVENING INTO
SOUTHERN CALIFORNIA AND A SECONDARY LOW APPROACHES FROM THE NORTH
BREEZY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE INTERIOR IN
BETWEEN THE TWO SYSTEMS.

$$

RB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 9:20 AM PST, 6 hours 35 minutes earlier.

Area forecast discussion, Dec 23, 9:20 AM PST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
920 AM PST TUE DEC 23 2008

.DISCUSSION...WATER VAPOR IMAGERY SHOWS DRIER NORTHWESTERLY FLOW
ALOFT FILTERING INTO NORTHERN CALIFORNIA ON THE BACK SIDE OF THE
EXITING TROUGH THIS MORNING.  AS A RESULT...THE REGION SHOULD ENJOY
A BRIEF BREAK IN THE STORMY WEATHER OF LATE...WITH TEMPERATURES
RUNNING EITHER RIGHT AROUND NORMAL OR SLIGHTLY BELOW.  THERE ARE A
FEW LINGERING LIGHT SHOWERS OVER THE FOOTHILLS AND MOUNTAINS...BUT
ALSO EXPECT THESE TO DIMINISH AS THE DAY GOES ON.

WATER VAPOR IMAGERY ALSO SHOWS THE NEXT STORM SYSTEM DEEPENING AS IT
MOVES INSIDE OF 140 WEST NEAR 40 NORTH.  THIS SYSTEM WILL QUICKLY
DIG SOUTH OVER THE PACIFIC DURING THE NEXT 24 HOURS...BEFORE MOVING
INLAND ACROSS SOUTHERN CALIFORNIA ON CHRISTMAS EVE.  MODELS ARE
STILL HAVING SOME ISSUES WITH THE TRACK OF THIS SYSTEM...WHICH IS
BRINGING QUITE A BIT OF UNCERTAINTY TO THE FORECAST OVER THE NEXT 24
HOURS.  EITHER WAY...BELIEVE THE REGION WILL SEE SOME RAIN AND
MOUNTAIN SNOW AS WELL AS VERY GUSTY WINDS LATE TONIGHT AND
WEDNESDAY.  SNOW LEVELS WILL BE HIGHER WITH THIS SYSTEM...RISING TO
BETWEEN 4000 AND 5000 FEET BY WEDNESDAY.  HOWEVER...THE NEXT COLDER
SYSTEM IS STILL ON TRACK TO QUICKLY MOVE INTO THE REGION ON
WEDNESDAY NIGHT AND THURSDAY...BRINGING ADDITIONAL RAIN AND SNOW
FALL TO THE REGION.  SNOW LEVELS WILL LOWER TO BETWEEN 1000 AND 1500
FEET BY THURSDAY MORNING...WITH SOME SNOW POSSIBLE IN THE LOWER
FOOTHILLS.  PALMER

&&

.AVIATION...GENERALLY VFR CONDITIONS EXCEPT FOR AREAS OF MORNING LOW
CLOUDS IN THE NORTHERN SACRAMENTO VALLEY AND SHASTA COUNTY AND AREAS
OF LOW CLOUDS OVER THE SIERRA FOR AREAS OF MVFR AND LOCAL IFR
CONDITIONS. A BRIEF BREAK IN BETWEEN STORMS TODAY WITH A LINGERING
SHOWER POSSIBLE OVER THE SIERRA. ANOTHER STORM MOVES IN OVERNIGHT
BRINGING ADDITIONAL PRECIPITATION AND MVFR/IFR CONDITIONS TONIGHT
INTO TOMORROW. SOUTHERLY SFC WIND GUSTS UP TO 35 KTS IN THE VALLEY
AND UP TO 55 KTS EXPECTED IN THE MOUNTAINS TOMORROW.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
   THURSDAY AFTERNOON FOR THE WEST SLOPES OF THE NORTHERN SIERRA
   NEVADA...WESTERN PLUMAS COUNTY AND THE LASSEN PARK
   AREA...INTERIOR COAST RANGE NORTH OF CLEAR LAKE...AND THE
   SHASTA COUNTY MOUNTAINS.

&&
Hazardous weather outlook, Dec 23, 5:40 AM PST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
540 AM PST TUE DEC 23 2008

CAZ013>019-063-064-066>069-241500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
540 AM PST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

ANOTHER WEATHER SYSTEM WILL ARRIVE WEDNESDAY AND A THIRD ON
CHRISTMAS EVE AND CHRISTMAS DAY. EACH SYSTEM HAS THE POTENTIAL TO
DROP AS MUCH AS AN INCH OF PRECIPITATION TO THE VALLEY WITH HIGHER
AMOUNTS OVER THE MOUNTAINS. SNOW LEVELS WILL GENERALLY BE AROUND
2500 TO 3500 FEET. SNOW AMOUNTS OF A FOOT OR MORE ARE POSSIBLE WITH
EACH SYSTEM OVER THE HIGHER MOUNTAINS.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:30 AM PSTWinter Storm WatchSTO13 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.